Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Anti-Placebo Effect.

Posted by Kathy on October 31, 1999, at 19:42:17

In reply to Re: Anti-Placebo Effect., posted by Noa on October 31, 1999, at 16:44:19

> > Hi Kathy, I'm glad you're back to fill us in.
> Ditto.
> Depression, like many conditions is both biological and psychological, both mutually interactive. Don't torture yourself by trying to tease apart the cause. It seems to be adding to your shame.
> I agree that you are taking steps to take control of your treatment. That is good. Get a good psychopharmocologist, one who will listen to you, who will share his or her thought process with you, who will cooperate with your talk therapist, and who will, of course not shame you. And find a good therapist, one who knows that depression usually needs a multimodal treatment approach, who will cooperate with the psychopharmocologist, and who, of course, will not shame you.
> I, too, have the down-in-the-gut feeling of badness. It is part of my depression, but because it has been with me so long, and has been the thing I have tried to avoid thinking about (using less than healthy avoidance mechanisms), starting to look at and understand these feelings is part of my therapy. But when I am really depressed, getting too close to those feelings is risky. I advise you to not delve into the anxiety stimulating material in therapy until your depression lifts a bit with proper medication. You need to reach a safer more stable place. As someone on this thread mentioned, you need to be able to access some rational skills when looking at these very irrational feelings. When in the throes of depression, I know that my thinking is too much in line with the irrational negative beliefs I have deep down inside.
> So, don't give up on therapy. You are right that a pill will not enable you to be fluent in French. What I think it does is heighten the language learning abilities, the ability to attune your ear and hear things in a new way, which would allow you to pick up the language more effectively.
> Keep us posted. Glad you are back.

Thank you everyone. My current p-doc hasn`t ever shamed me (though another I saw when he was on sabbatical did, or at least I interpeted it that way). It`s just me. All that shame and mistrust is the main reason I failed therapy-standard self fulfilling prophecy-I believed that anyone who got to know the real me would eventually abandon me, and acted in ways to cause this to happen. I don`t blame my therapist for getting fed up, but even though it`s been over two years since I saw her, the pain of this loss is with me day and night. Well, ok, I do blame her, but I blame myself even more. (Yes, I know, like the abused child who still clings to his parent and blames himself forthe abuse. Anyway I`ve given up on therapy, I still keep trying meds, though sometimes I wonder if I keep trying just to punish myself with the side effects, since none has ever had any beneficial effects. So far, over the past 12 years, I`ve tried adequate tharapeutic trials of Zoloft. Paxil, Nardil, Serzone, Remeron, St; John`s Wort, Nortriptyline, Nortriptyline plus Zoloft, Serzone plus Buspar, Celexa, and Celexa plus Buspar. I`ve also tried, but been unable to tolerate the side effects of Desipramine, Imipramine, Prozac, Wellbutrin, Effexor, Anafranil, Paxil plus thyroid, and Zoloft plus lithium. Currently I`m trying Celexa plus Wellbutrin-I couldn`t tolerate the Wellbutrin when I tried it before, but decided to try again starting at a tiny dose and building up very slowly-so far I`ve made it up to 150 mg aday, which I know is still only half the therapeutic dose. Hopefully by the time I get up to a therapeutic dose and have an adequate trial, Reboxetine will be on the market, after that who knows. When I talk about tolerating side effects my only criteria is, can I go to work and function with this drug. I know that just because I don`t respond to drugs doesn`t mean it`s not biochemical. any more than a cancer patientnot responding to chemotherapy means the cancer`s all in their head. But it is very discouraging.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Kathy thread:11227